Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 5, NWS Albuquerque, NM

January 24, 2010

NWS Albuquerque, NM issued this wind advisory at Jan 24, 2010, 3:30 AM MST. It took effect at Jan 24, 2010, 5:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 3:30 AM MST (10:30 UTC)
In effect from
Jan 24, 2010, 5:00 AM MST
Expired
Jan 24, 2010, 5:58 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS75 KABQ 241030
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MST SUN JAN 24 2010

NMZ522-523-526-533-537>539-241900-
/O.NEW.KABQ.WI.Y.0005.100124T1200Z-100125T0100Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
330 AM MST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...WEST 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH.

* TIMING...WINDY CONDITIONS ACROSS CHAVES COUNTY WILL EXPAND NORTH
  AND WEST BY LATE MORNING...WITH GUSTS TO 50 MPH DEVELOPING BY
  AFTERNOON.

* VISIBILITY...VISIBILITIES WILL BE REDUCED LOCALLY IN BLOWING
  DUST IN SNOW FREE AREAS.

* LOCAL IMPACTS...EXPECT GUSTY WINDS ACROSS INTERSTATE 40 FROM
  EDGEWOOD TO MONTOYA...OR FROM MILE POST 180 TO MILE POST
  300...AND NEAR INTERSTATE 25 FROM GLORIETA PASS TO SERAFINA...OR
  FROM MILE POST 300 TO MILE POST 330. ALSO...EXPECT GUSTY WINDS
  ACROSS HIGHWAY 285 NEAR CLINES CORNERS...VAUGHN...ROSWELL...AND
  DEXTER...HIGHWAY 60 NEAR WILLARD...ENCINO...AND FORT
  SUMNER...HIGHWAY 54 NEAR DURAN...AND HIGHWAYS 70 AND 380 NEAR
  RUIDOSO...CAPITAN...PICACHO AND HONDO...AND ACROSS CHAVES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
2 follow-up statements
163 
WWUS75 KABQ 241932
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1232 PM MST SUN JAN 24 2010

NMZ522-523-526-533-537>539-250100-
/O.CON.KABQ.WI.Y.0005.000000T0000Z-100125T0100Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
1232 PM MST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON
  HOURS BEFORE DIMINISHING AROUND SUNSET.

* VISIBILITY...VISIBILITIES WILL BE REDUCED LOCALLY IN BLOWING
  DUST IN SNOW FREE AREAS. OTHERWISE...BLOWING SNOW IS POSSIBLE
  FROM THE CENTRAL HIGHLANDS SOUTHWARD TO THE SOUTH CENTRAL
  MOUNTAINS.

* LOCAL IMPACTS...CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. THIS INCLUDES HIGHWAY 70
  THROUGH CHAVES COUNTY AND HIGHWAY 285 BETWEEN CLINES CORNERS AND
  ROSWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
663 
WWUS75 KABQ 250058
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MST SUN JAN 24 2010

NMZ522-523-526-533-537>539-250200-
/O.CAN.KABQ.WI.Y.0005.000000T0000Z-100125T0100Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
558 PM MST SUN JAN 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING.

WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION AND THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL EXIST
FROM THE CENTRAL HIGHLANDS TO THE SOUTHEAST PLAINS THROUGH 8 PM BUT
SPEEDS WILL REMAIN AT 15 TO 20 MPH WITH A FEW GUSTS NEAR 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:57 AM MST, 33 minutes earlier.

Area forecast discussion, Jan 24, 2:57 AM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 AM MST SUN JAN 24 2010

.DISCUSSION...
MUCH QUIETER WX PATTERN FOR A CHANGE INTO MON NIGHT OR TUE. BRISK NW
FLOW ALOFT AND PRETTY SIGNIFICANT SFC PRESSURE GRADIENT APPEAR TO
BE ENOUGH TO WARRANT HOISTING OF WIND ADVISORY FOR MOST...NOT
QUITE ALL...ZONES TO E OF CENTRAL MTN CHAIN AND ALONG AND S OF
INTERSTATE 40. FAR SW CHAVES CO AND E BORDER ZONES LEFT OUT FOR
NOW BUT MAY NEED MONITORING DURING DAY. WHILE A FEW LIGHT FLURRIES
STILL POSSIBLE N MOUNTAINS REGION AND POSSIBLY HIGHER TERRAIN OF W
CENTRAL NM...THIS WILL BE INSIGNIFICANT COMPARED TO PAST SEVERAL
DAYS SO POPS WILL BE KEPT LOW. FARTHER OUT IN TIME MODELS DISAGREE
ON HOW SOON AND EVEN WHETHER NW NM WILL BE AFFECTED BY THE VERY
FRONT EDGE OF PCPN SHIELD ASSOCIATED WITH NEXT WET WX SYSTEM. GFS
MORE BULLISH THAN EITHER NAM OR EURO MODELS FOR SOME MOSTLY LIGHT
PCPN ACROSS ROUGHLY NW THIRD NM BY TUE. LATTER TWO HOLD OFF TIL
WED AND WHILE THIS SEEMS AS DECENT A POSSIBILITY AS GFS
SOLUTION...DECIDED TO NOT TRIM BACK POPS SIGNIFICANTLY AS THE
ASSOCIATED FRONTRUNNER SHORT WAVE IS DEPICTED BY BOTH GFS AND NAM
AND GIVEN THE RECENT WETTER THAN USUAL PATTERN...LIKELY GIVEN AT
LEAST A LITTLE EL NINO BOOST...IT SEEMS WISE NOT TO MAKE TOO BIG
OF AN ADJUSTMENT TO TUE POPS AND COVERAGE. WITH MODELS SHOWING
SHORT WAVE RIDGING ACROSS NM TUE NIGHT...DID FOR THAT PERIOD TRIM
BACK POPS A BIT. MAIN SYSTEMS FOR MIDWEEK AND LATER IN THE WEEKEND
ARE STILL SHOWING SOME RUN TO RUN VARIABILITY IN PROGRESSION AND
PCPN COVERAGE SO WILL NOT MAKE ANY REALLY SERIOUS TWEAKS.

43

&&

.AVIATION...
AREAS OF LOW CLOUDS OVER FRESH SNOWFALL WILL PRODUCE IFR/MVFR CIGS
AND MT OBSCURATION OVER WESTERN...NORTHERN...AND CENTRAL MTS. 06Z
TAFS CARRY SCT LAYER AT LOWEST EXPECTED BKN/OVC CIG WITH CONDITIONS
IMPROVING AFT 16Z. ISOLD SNOW SHOWERS WILL PRODUCE IFR VIZ THROUGH
17Z ON EAST SLOPES OF SANGRE DE CRISTO RANGE NEAR AXX. NORTHWEST
WINDS GUSTING TO 45 WILL DEVELOP FROM THE CENTRAL MOUNTAIN CHAIN
EAST TO THE TEXAS BORDER AND SOUTH OF INTERSTATE 40 FROM 17Z
ONWARD...WITH WIND SPEEDS DECREASING AFT 01Z THIS EVENING. AREAS OF
IFR CIGS REDEVELOPING AFT 03Z THIS EVENING AND CONTINUING INTO
MONDAY MORNING FOR THE NORTHWEST PLATEAU POSSIBLY IMPACTING FMN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.FIRE WEATHER...
NO CRITICAL FIRE WEATHER EXPECTED FOR THE UPCOMING WORK WEEK.

TODAY...DRYING AND GENTLE WARMING TREND CONTINUING...ESPECIALLY OVER
NORTHEAST NEW MEXICO WITH MINIMUM HUMIDITIES BOTTOMING IN THE
TEENS...AND SNOW COVER MAINTAINING SOMEWHAT HIGHER HUMIDITIES OVER
THE NORTHERN AND WESTERN MOUNTAINS AS A FEW LINGERING SNOW SHOWERS
TAPER OFF BY EVENING. NORTHWEST FLOW ALOFT WILL REMAIN STRONG FOR
THE DAY...WITH SURFACE PRESSURE GRADIENT REMAINING TIGHT OVER THE
EASTERN PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAINS. BREEZY
CONDITIONS HERE BY LATE MORNING WILL BECOME GUSTY THROUGH THE
AFTERNOON MAINLY SOUTH OF INTERSTATE 40. CONTINUED ELEVATED WIND
SPEEDS WILL BE GOOD NEWS FOR VENTILATION CONDITIONS FOR ALL BUT THE
NORTHWEST PLATEAU. GOOD TO EXCELLENT HUMIDITY RECOVERY FOR MOST
SPOTS OVERNIGHT...ALTHOUGH SOMEWHAT DRIER OVER THE EASTERN AND
NORTHEAST PLAINS.

MONDAY...VENTILATION CONDITIONS DETERIORATING AS WIND SPEEDS
DECREASE ALOFT WITH RIDGE BUILDING NORTHWARD INTO THE GREAT BASIN AND
SLIDING EASTWARD TOWARD NEW MEXICO. LEE TROUGH DEEPENING STEADILY
OVER SOUTHEAST COLORADO WILL HELP MAINTAIN WEST TO NORTHWEST LOW
LEVEL FLOW...BUT WITH REDUCED SPEEDS THAN THOSE OF SUNDAY.
CONTINUING WARMING TREND AND DRIER AIR MOVING IN WILL SET UP FURTHER
DROPS OF MINIMUM HUMIDITIES...WITH TEENS WIDESPREAD OVER THE EASTERN
PLAINS...AND OVER HIGHER SLOPES AND SUMMITS FOR THE CENTRAL AND
WEST. TEMPERATURES REMAINING 3 TO 10 DEGREES BELOW NORMAL.

TUESDAY...NORTHWEST FLOW ALOFT BACKING TO WEST IN ADVANCE OF NEXT
INBOUND PACIFIC WEATHER SYSTEM WITH THE FIRST OF SOME WETTING RAIN
AND ACCUMULATING SNOWFALL WORKING INTO THE NORTHERN AND WESTERN
MOUNTAINS. VENTILATION CONDITIONS IMPROVING FOR THE EAST AND
SOUTH..BUT REMAINING POOR OVER THE NORTHERN MOUNTAINS AND NORTHWEST
PLATEAU. HUMIDITIES RISING WITH ADDED MOISTURE...WITH MINIMUMS
BROADLY IN THE 20S PCT OR GREATER WITH DRIEST CONDITIONS OVER THE
EASTERN PLAINS. TUESDAY TEMPERATURES REMAINING BELOW NORMAL.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...SLOW MOVING PACIFIC SYSTEM
WILL TAKE ITS TIME MOVING ACROSS THE STATE WEDNESDAY AND THURSDAY
FOR ANOTHER ROUND OF WIDESPREAD SLOPE AND SUMMIT SNOW AND VALLEY
RAIN WITH FALLING SNOW LEVELS AND COLDER TEMPERATURES BY
THURSDAY...WITH STRONG BOOSTS IN HUMIDITIES. MODEST WARMING TREND
FRIDAY AS RIDGE BUILDS FROM WESTERN MEXICO NORTH ACROSS
ARIZONA...AND NORTHWEST FLOW RETURNS TO THE STATE. WARMING AND
DRYING CONTINUED INTO SATURDAY. NEXT SYSTEM WILL ENCROACH ON
WESTERN NEW MEXICO LATE SATURDAY NIGHT.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  33   9  35  16 /   5   0   5   0
DULCE...........................  32  -3  34   2 /  10   5   5   0
CUBA............................  33  -1  36   4 /  10   5   0   0
GALLUP..........................  33   5  40  12 /   5   5   0   0
EL MORRO........................  32   3  38  12 /  10   5   0   0
GRANTS..........................  37   8  41  11 /   5   5   0   0
QUEMADO.........................  35  10  41  15 /   5   0   0   0
GLENWOOD........................  45  19  51  23 /   5   0   0   0
CHAMA...........................  30  -4  32   0 /  10   5   5   0
LOS ALAMOS......................  34   6  38  14 /   5   5   5   0
PECOS...........................  37  10  41  15 /   5   0   0   0
CERRO/QUESTA....................  33  -4  37   1 /  10   5   5   0
RED RIVER.......................  30  -1  33   1 /  10   5   5   5
ANGEL FIRE......................  29  -1  36   1 /  10   5   5   5
TAOS............................  34   1  37   5 /   5   5   5   0
ESPANOLA........................  40  11  44  14 /   5   5   5   0
SANTA FE........................  35  10  37  15 /   5   0   5   0
SANTA FE AIRPORT................  36  13  39  18 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  41  19  42  25 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  42  21  44  26 /   5   0   0   0
ALBUQUERQUE VALLEY..............  43  17  45  23 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  42  20  44  25 /   5   0   0   0
LOS LUNAS.......................  46  16  47  21 /   5   0   0   0
RIO RANCHO......................  42  20  44  25 /   5   0   0   0
SOCORRO.........................  49  20  51  24 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  35  11  42  17 /   5   0   0   0
MORIARTY/ESTANCIA...............  38  14  42  17 /   5   0   0   0
CLINES CORNERS..................  35  15  40  20 /   5   0   0   0
GRAN QUIVIRA....................  40  20  43  24 /   5   0   0   0
CARRIZOZO.......................  43  18  48  24 /   5   0   0   0
RUIDOSO.........................  39  20  47  25 /   5   0   0   0
CAPULIN.........................  43   7  45  12 /   5   0   0   0
RATON...........................  45   9  46  11 /   5   0   0   0
LAS VEGAS.......................  40  13  44  16 /   5   0   0   0
CLAYTON.........................  51  17  48  20 /   0   0   0   0
ROY.............................  47  19  46  22 /   5   0   0   0
CONCHAS.........................  52  21  52  23 /   0   0   0   0
SANTA ROSA......................  52  22  54  23 /   0   0   0   0
TUCUMCARI.......................  53  18  52  21 /   0   0   0   0
CLOVIS..........................  53  20  52  22 /   0   0   0   0
PORTALES........................  55  19  54  23 /   0   0   0   0
FORT SUMNER.....................  56  20  56  23 /   0   0   0   0
ROSWELL.........................  56  25  56  26 /   0   0   0   0
PICACHO.........................  51  22  58  26 /   0   0   0   0
ELK.............................  46  22  54  23 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ522-523-526-533-537>539.

&&

43/SHY
Hazardous weather outlook, Jan 23, 7:13 PM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
713 PM MST SAT JAN 23 2010

NMZ501>540-241300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
713 PM MST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WINTER WEATHER SYSTEM MAY BRING SIGNIFICANT SNOW ACCUMULATIONS
TO PORTIONS OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT.
AT THIS TIME IT APPEARS THAT THE HIGHER TERRAIN OF THE WESTERN HALF
OF NEW MEXICO IS MOST FAVORED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.